MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 18IN 4-0 S/A PC-5 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 18IN 4-0 S/A PC-5 PRM MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y823G
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon for evaluation.One open sample that pertains to product code y823g was received for analysis.During the visual inspection of the returned sample, an extra needle suture that pertains to the same product code was found into the labeled winding former; resulting in a wrong number of components in the package, this is different from the requirements for the product y823g of a strand single-armed per package.Based on the information currently available, the wrong number of components was identified during the investigation of the sample received.This product issue will be addressed through the quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.H3 analysis summary: the product was returned to ethicon for evaluation.The returned product determined that it was received twenty-three unopened samples that pertain to the product code y823.As per the sampling plan, a visual inspection was performed on thirteen samples.The packets were opened and a needle/sutures combination was found parked in the winding former, no product mix or incorrect component could be observed during the visual inspection.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on an unknown date in 2024 and suture was used.The suture was reported to be defective.It was not used on the patient, and there was no patient harm.The suture was noticed to be double-armed on the back table.The case was completed using a different lot.No further information was provided.

Brand Name
MCRYL UD 18IN 4-0 S/A PC-5 PRM MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19466910
Report Number2210968-2024-05840
Device Sequence Number20693405
Product Code GAN
UDI-Device Identifier10705031059658
UDI-Public10705031059658
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY823G
Device Lot NumberTLMDQS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Initial Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown